Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2015, 4:29 PM CDT for 4 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 19, 2015, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rutherford County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS54 KOHX 192129 SVROHX TNC149-159-169-189-192200- /O.NEW.KOHX.SV.W.0039.150419T2129Z-150419T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 429 PM CDT SUN APR 19 2015 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... WESTERN SMITH COUNTY IN MIDDLE TENNESSEE... SOUTHERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 500 PM CDT * AT 427 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BELINDA CITY TO 5 MILES NORTHWEST OF MURFREESBORO... AND MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * SEVERE THUNDERSTORMS WILL BE NEAR... LEBANON AND WALTERHILL AROUND 435 PM CDT. WATERTOWN AROUND 455 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE CEDARS OF LEBANON STATE PARK...LASCASSAS...DICKERSON CHAPEL RECREATION AREA...TUCKERS CROSSROADS AND DIXON SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3639 8602 3598 8608 3585 8650 3623 8646 TIME...MOT...LOC 2129Z 245DEG 38KT 3621 8640 3592 8644 HAIL...0.75IN WIND...60MPH $$ 13
2 follow-up statements
084 WWUS54 KOHX 192142 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 442 PM CDT SUN APR 19 2015 TNC149-159-169-189-192200- /O.CON.KOHX.SV.W.0039.000000T0000Z-150419T2200Z/ RUTHERFORD TN-SMITH TN-TROUSDALE TN-WILSON TN- 442 PM CDT SUN APR 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WILSON...SOUTHERN TROUSDALE...WESTERN SMITH AND NORTH CENTRAL RUTHERFORD COUNTIES UNTIL 500 PM CDT... AT 440 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM LEBANON TO WALTERHILL...AND MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. SEVERE THUNDERSTORMS WILL BE NEAR... WATERTOWN AROUND 455 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE TUCKERS CROSSROADS AND DIXON SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3639 8602 3598 8608 3589 8638 3626 8637 TIME...MOT...LOC 2142Z 245DEG 38KT 3627 8624 3598 8629 HAIL...<.75IN WIND...60MPH $$ 13
448 WWUS54 KOHX 192158 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 458 PM CDT SUN APR 19 2015 TNC149-159-169-189-192208- /O.EXP.KOHX.SV.W.0039.000000T0000Z-150419T2200Z/ RUTHERFORD TN-SMITH TN-TROUSDALE TN-WILSON TN- 458 PM CDT SUN APR 19 2015 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON...SOUTHEASTERN TROUSDALE...WESTERN SMITH AND NORTH CENTRAL RUTHERFORD COUNTIES WILL EXPIRE AT 500 PM CDT... THE STORMS WHICH PROMPTED THE WARNING WERE WEAKENING AND WILL BE MOVING OUT OF THE WARNED AREA. LAT...LON 3639 8602 3598 8608 3589 8638 3626 8637 TIME...MOT...LOC 2158Z 245DEG 38KT 3634 8605 3605 8610 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:00 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 19, 2:00 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SUN APR 19 2015 .DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY, WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY, AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 67 43 72 / 50 40 10 10 CLARKSVILLE 57 66 41 71 / 50 40 05 10 CROSSVILLE 58 62 42 63 / 50 60 20 10 COLUMBIA 59 68 43 73 / 60 30 10 10 LAWRENCEBURG 57 67 43 72 / 60 20 10 10 WAVERLY 57 68 42 72 / 60 30 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Apr 19, 5:27 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT SUN APR 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 527 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/NWS NASHVILLE SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Special weather statement, Apr 19, 11:05 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CDT SUN APR 19 2015
TNZ009-191645-
MACON-
1105 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY...
AT 1102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORMS NEAR HARTSVILLE...MOVING NORTHEAST
AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAFAYETTE AND RED BOILING SPRING.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3664 8608 3662 8579 3651 8581 3643 8604
3647 8619 3648 8619 3649 8623 3664 8610
07Special weather statement, Apr 19, 2:51 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 19 2015
TNZ025-057-059-060-192015-
DICKSON-HICKMAN-MAURY-WILLIAMSON-
251 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...MAURY AND
WILLIAMSON COUNTIES...
AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...PRIMM SPRINGS...
LYLES...BON AQUA AND FAIRVIEW.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3609 8717 3605 8718 3605 8712 3592 8696
3571 8738 3583 8749 3615 8724
11Special weather statement, Apr 19, 3:07 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT SUN APR 19 2015
TNZ026-027-059-192030-
CHEATHAM-DAVIDSON-WILLIAMSON-
307 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PEGRAM...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NATCHEZ TRACE AT HIGHWAY 96...
KINGSTON SPRINGS...PEGRAM...BELLEVUE...FOREST HILLS...BELLE MEADE...
BELLS BEND...BERRY HILL...BEAMAN PARK...NASHVILLE AND WHITES CREEK.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3606 8657 3594 8703 3610 8717 3637 8699
3637 8698 3638 8695 3639 8689
11Special weather statement, Apr 19, 3:45 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SUN APR 19 2015
TNZ028>030-192115-
SMITH-TROUSDALE-WILSON-
345 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...TROUSDALE AND WILSON
COUNTIES...
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WATERTOWN...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE TUCKERS CROSSROADS...SOUTH
CARTHAGE...CARTHAGE...DIXON SPRINGS AND PLEASANT SHADE.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3643 8601 3643 8598 3633 8584 3629 8585
3628 8584 3627 8584 3614 8616 3623 8623
3644 8605
11Local storm report, Apr 19, 3:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/19/2015 DAVIDSON TN TWITTER
TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH
&&
EVENT NUMBER OHX1500489
MROSESpecial weather statement, Apr 19, 4:23 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT SUN APR 19 2015
TNZ009-010-030-031-192200-
CLAY-JACKSON-MACON-SMITH-
423 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON AND SMITH
COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...MOVING NORTHEAST AT
40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WHITLEYVILLE...BOLES...MOSS AND
CELINA.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3661 8536 3630 8581 3643 8597 3663 8572
3662 8548 3663 8538
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:57 AM CDT | Special Weather Statement | OHX | Wilson | 33 min |
| Apr 19, 11:05 AM CDT | Special Weather Statement | OHX | Macon | 40 min |
| Apr 19, 2:51 PM CDT | Special Weather Statement | OHX | Hickman | 24 min |
| Apr 19, 3:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Apr 19, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 42 min |
| Apr 19, 3:45 PM CDT | Special Weather Statement | OHX | Smith | 30 min |
| Apr 19, 4:23 PM CDT | Special Weather Statement | OHX | Clay | 37 min |
| Apr 19, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 49 min |
| Apr 19, 4:34 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 41 min |
| Apr 19, 5:04 PM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Apr 19, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 25 min |
| Apr 19, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 26 min |
| Apr 19, 6:53 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.